Mathematische Zeitschrift

, Volume 223, Issue 4, pp 569–586 | Cite as

On uniqueness and nonuniqueness of the positive Cauchy problem for parabolic equations with unbounded coefficients

  • Yehuda Pinchover


Cauchy Problem Parabolic Equation Elliptic Operator Minimal Solution Harnack Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aronson, D.G.: Uniqueness of positive weak solutions of second order parabolic equations, Ann. Polonici Matehmatici16, 285–303 (1965)zbMATHMathSciNetGoogle Scholar
  2. 2.
    Aronson, D.G., Besala, P.: Uniqueness of positive solutions of parabolic equations with unbounded coefficients, Colloquium Mathematicum18, 126–135 (1967)MathSciNetGoogle Scholar
  3. 3.
    Cipriani, F.: Intrinsic ultracontractivity of Dirichlet Laplacians in nonsmooth domains, Potential Analysis3, 203–218 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Cranston, M., Orey, S., Rösler, U.: The Martin boundary of two dimensional Orenstein-Uhlenbeck processes, in: Kingman, J.F. C. et al (eds.): Probability, statistics and analysis, London Mathematical Society Lecture Note Series No. 79, 63–78, Cambridge: Cambridge Univ. Press 1983Google Scholar
  5. 5.
    Davies, E.B.: Heat kernel and spectral theory, Cambridge: Cambridge Univ. Press, 1989CrossRefGoogle Scholar
  6. 6.
    Donnely, H.: Positive solutions of the heat and eigenvalue equations on Riemannian manifolds, in: Naveira, A.M. et al (eds.): Differential geometry, Peñiscola 1985, Lecture Notes in Math.1209, 143–151. Berlin Heidelberg New York: Springer 1986CrossRefGoogle Scholar
  7. 7.
    Eidel’man, S.D.: Parabolic systems, Amsterdam: North-Holland 1969zbMATHGoogle Scholar
  8. 8.
    Eidus, D.: The Cauchy problem for the non-linear filtration equation in an inhomogeneous medium, J. Differential Equations84, 309–318 (1990)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Eidus, D., Kamin, S.: The filtration equation in a class of functions decreasing at infinity, Proc. Amer, Math. Soc.120, 825–830 (1994)zbMATHMathSciNetGoogle Scholar
  10. 10.
    Friedman, A.: On the uniqueness of the Cauchy problem for parabolic equations, Amer. J. Math.81, 503–511 (1959)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Friedman, A.: Partial differential equation of parabolic type, Englewood Cliffs: Prentice Hall 1964Google Scholar
  12. 12.
    Freire, A.: The Martin boundary of Riemannian products, J. Differential Geometry33, 215–232 (1991)zbMATHMathSciNetGoogle Scholar
  13. 13.
    Il’in, A.M., Kalashnikov, A.S., Oleinik, O.A.: Linear equations of the second order of parabolic type, Russian Math. Surveys17, 1–144 (1972)CrossRefGoogle Scholar
  14. 14.
    Kondrat’ev, V.A., Eidel’man, S.D.: Properties of linear evolutionary systems with elliptic space part, Math. USSR Sbornik10, 369–397 (1970)zbMATHCrossRefGoogle Scholar
  15. 15.
    Kondrat’ev, V.A., Eidel’man, S.D.: Positive solutions of linear partial differential equations, Trans. Moscow Math. Soc.31, 81–148 (1974)MathSciNetGoogle Scholar
  16. 16.
    Koranyi, A., Taylor, J.C.: Minimal solutions of the heat equation and uniqueness of the positive Cauchy problem on homogeneous spaces, Proc. Amer. Math. Soc.94, 273–278 (1985)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Krylov, N.V., Safanov, M.V.: A certain property of solutions of parabolic equations with measurable coefficients, Math. USSR Izv.16, 151–164 (1981)zbMATHCrossRefGoogle Scholar
  18. 18.
    Lin, V., Pinchover, Y.: Manifolds with group actions and elliptic operators, Memoirs Amer. Math. Soc.112, No. 540 (1994)Google Scholar
  19. 19.
    Murata, M.: Structure of positive solutions to (− Δ +V)u=0 in ℝn, Duke Math. J.53, 869–943 (1986)zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Murata, M.: Uniform restricted parabolic Harnack inequality, separation principle, and ultracontractivity for parabolic equations, in: Komatso, H. (ed.): Functional analysis and related topics, Lecture Notes in Math.1540, 277–288 (1991) Berlin Heidelberg New York: Springer 1993CrossRefGoogle Scholar
  21. 21.
    Murata, M.: Non-uniqueness of the positive Cauchy problem for parabolic equations, J. Differential Equations123, 343–387 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Murata, M.: Sufficient condition for nonuniqueness of the positive Cauchy problem for parabolic equations, in: Yajima, K. (ed.): Spectral and scattering theory and applications, Advanced Studies in Pure Math.23, 275–282, Tokyo: Kinokuniya 1994Google Scholar
  23. 23.
    Murata, M.: Uniqueness and nonuniqueness of the positive Cauchy problem for the heat equation on Riemannian manifolds, Proc. Amer. Math. Soc.123, 1923–1932 (1995)zbMATHMathSciNetGoogle Scholar
  24. 24.
    Murata, M.: Nonuniqueness of the positive Dirichlet problem for parabolic equations in cylinders, J. Funct. Anal.135, 456–487 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Pang, M.M.H.:L 1 Properties of two classes of singular second order elliptic operators, J. London Math. Soc. (2)38, 525–543 (1988)zbMATHMathSciNetGoogle Scholar
  26. 26.
    Pinchover, Y.: On positive solutions of second-order elliptic equations, stability results, and classification, Duke Math. J.57, 955–980 (1988)zbMATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Pinchover, Y.: Representation theorems for positive solutions of parabolic equations, Proc. Amer. Math. Soc.,104, 507–515 (1988)zbMATHMathSciNetGoogle Scholar
  28. 28.
    Pinchover, Y.: Criticality and ground states for second-order elliptic equations, J. Differential Equations80, 237–250 (1989)zbMATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Pinchover, Y.: On nonexistence of any λ0-invariant positive harmonic function, a counter example to Stroock’s conjecture, Comm. P.D.E.20, 1831–1846 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    Taylor, J.C.: Minimal functions, martingales, and Brownian motion on a noncompact symmetric space, Proc. Amer. Math. Soc.100, 725–730 (1987)zbMATHMathSciNetGoogle Scholar
  31. 31.
    Taylor, J.C.: Do minimal solutions of the heat equations characterize diffusions?, Probab. Th. Rel. Fields83, 321–330 (1989)zbMATHCrossRefGoogle Scholar
  32. 32.
    Taylor, J.C.: The product of minimal functions is minimal, Bull. London Math. Soc.22, 499–504 (1990), see also erratum in London Math. Soc.24, 379–380 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  33. 33.
    Zitomirskii, Ja.I.: Exact classes of uniqueness for the solution of the Cauchy problem for second-order equations, Soviet Math. Dokl.7, 1407–1411 (1966)Google Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Yehuda Pinchover
    • 1
    • 2
  1. 1.Forschungsinstitut für MathematikETH-ZentrumZürichSwitzerland
  2. 2.Department of MathematicsTechnion-Israel Institute of TechnologyHaifaIsrael

Personalised recommendations